NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 27, 9:00 AM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 27, 9:00 AM EST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
1000 AM EDT Fri Jul 27 2018
.SYNOPSIS...
A cold front pushes through today. High pressure with dry
weather this weekend, will be followed by another wet weather
pattern early next week.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
As of 71000 AM Friday...
Based on coverage in the precipitation band, will increase pops
today.
As of 710 AM Friday...
Forecast on track, with band of showers crossing the Ohio River,
and thunder at a minimum.
As of 320 AM Friday...
A cold front approaching the middle Ohio Valley early this
morning, was being held up by a wave, as indicated by an S
curve on the back edge of the cloud cover in central Ohio per
GOES-R imagery, and by a small and weakening cluster of
thunderstorms just out ahead of the inflection point of the S.
As such, the front will not reach the Ohio River until 18-20Z
today, and then accelerate or mix through WV the balance of
this afternoon and evening.
An overall lessening trend in shower and thunderstorm intensity
and coverage should continue through early this morning, before
an uptick during the heating of the day today. However, this
activity may get out ahead of the front, but new showers and
thunderstorms may form right along the front, as far west as the
Ohio River, as CAPE increases to at least 2 KJ/KG there, early
this afternoon.
With modest shear, some of these storms can become strong as
they form, and then move east across WV, this afternoon and
evening. The best chance for the strongest storms will be the
northern WV mountains, where diurnal timing and shear are
maximized, per marginal risk illustrated in the SWODY1.
Relatively low coverage, quick movement, lack of more than
transient training, and a narrow axis of PW values peaking at a
modest 1.75 inches or so, should limit even localized flash
flooding.
Any remaining showers and thunderstorms in the WV mountains
tonight will dissipate and move out of the area overnight.
High pressure building in from the west tonight will bring
clearing which, together with light flow, will allow for the
formation of valley fog, especially where it rains today or
early tonight.
Temperatures and dew points close to a MOS blend, and slightly
higher than previous forecast for today.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH MONDAY NIGHT/...
As of 215 AM Friday...
Start of period characterized by dry, but somewhat cooler
weather, with an upper trough across eastern U.S., and surface
high pressure. High temperatures on Saturday look to top out in
the lower 80s across much of the lowlands. Flow turns more
southeasterly Sunday into Monday, with the possibility of
showers and thunderstorms, particularly during afternoon/evening
hours across the higher terrain.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
As of 220 AM Friday...
Upper flow turns more southwesterly as an upper trough deepens
across the midwest region. This will allow for a return of high
moisture air into the region. Multiple disturbances moving
through the region, along with daytime heating, will help to
trigger rounds of showers and thunderstorms, with the
possibility of heavy downpours. Period will need to be monitored
for the possibility of water issues.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
As of 710 AM Friday...
A cold front approaches the area this morning, and then crosses
on this afternoon. Scattered showers and thunderstorms along the
Ohio River ahead of the front early this morning may pick up
in coverage while crossing WV on today. This activity may get
out ahead of the front, but new showers and thunderstorms may
form right along the front, as far west as the Ohio River again,
early this afternoon. The thunderstorms may become strong as
they form and move move east across WV this afternoon and
evening. Any remaining showers and thunderstorms in the WV
mountains tonight will dissipate and move out of the area
overnight.
With the relatively low coverage and complex scenario,
associated MVFR or lower flight conditions were not coded
explicitly, but VCTS and CB WITH tempo shra were indicated for
PKB again 14-17Z, HTS and CKB 15-18Z, and C and EKN 17-19Z. VCTS
was indicated at BKW 19-00Z today.
Valley fog will form overnight tonight, especially at locations
that get rain Friday. Dense fog was coded for EKN and CRW, with
MVFR CKB, PKB and HTS. Patchy stratocu 1-3 kft is also possible
in the WV mountains.
Light south to southwest flow surface and aloft this morning,
will become west as the front mixes through this afternoon.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SATURDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Showers/storms may be more widespread than
currently indicated if the front is slower to pass through on
Friday, allowing more heating ahead of it than otherwise. Valley
fog or stratocu may vary overnight tonight.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23
EDT 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY L M M M H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 12Z SATURDAY...
IFR in early morning valley fog again Sunday morning.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...TRM/SL
NEAR TERM...RPY/TRM
SHORT TERM...SL
LONG TERM...SL
AVIATION...TRM
Special weather statement, Jul 27, 4:41 AM EST, 5 hours 46 minutes before
Special Weather Statement
National Weather Service Charleston WV
541 AM EDT FRI JUL 27 2018
OHZ075-076-085-WVZ009-010-271030-
Washington-Athens-Meigs-Wood-Pleasants-
541 AM EDT FRI JUL 27 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MEIGS...
SOUTHWESTERN WASHINGTON...SOUTHEASTERN ATHENS...SOUTHWESTERN
PLEASANTS AND NORTHERN WOOD COUNTIES...
At 541 AM EDT, a strong thunderstorm was located near Tuppers Plains,
or near Coolville, moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Parkersburg, Marietta, Belpre, Coolville, Vienna, Williamstown,
Washington, Tuppers Plains, Boaz, Lubeck, North Hills, Lowell, Little
Hocking, Waverly, Fleming, Blennerhassett and Devola.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Interstate 77 in West Virginia between mile markers 172 and 186.
Interstate 77 in Ohio between mile markers 1 and 3.
Route 50 in West Virginia between mile markers 1 and 21, and near
mile marker 23.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3912 8197 3924 8207 3955 8153 3926 8127
TIME...MOT...LOC 0941Z 253DEG 31KT 3921 8187
14